Drought, Osage
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Osage forecast zone
- Reported by
- Official NWS Observations
Most of eastern Oklahoma received below normal rainfall during August 2014 with some areas not even receiving 10 percent of their normal average precipitation for the month. Severe drought (D2) conditions continued across much of northeastern Oklahoma, including Osage, Washington, Nowata, Craig, Tulsa, Rogers, Okfuskee, and Okmulgee Counties with extreme drought (D3) conditions persisting across…
Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Most of eastern Oklahoma received below normal rainfall during August 2014 with some areas not even receiving 10 percent of their normal average precipitation for the month. Severe drought (D2) conditions continued across much of northeastern Oklahoma, including Osage, Washington, Nowata, Craig, Tulsa, Rogers, Okfuskee, and Okmulgee Counties with extreme drought (D3) conditions persisting across portions of Creek and Pawnee Counties. Monetary damage estimates resulting from the drought were not available.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jul 31, 10:36 PM CST, 1 hour 24 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1136 PM CDT THU JUL 31 2014 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. WIDELY VARYING FLYING CONDITIONS WILL BE FOUND ACROSS EASTERN OKLAHOMA AND WESTERN ARKANSAS TONIGHT INTO FRIDAY MORNING AS THE LOW CLOUDS ACROSS THE AREA BEGIN TO ERODE AND PUSH TO THE SOUTHEAST. HOWEVER...AS THE SKIES CLEAR... FOG AND LOW CLOUDS ARE SURE TO DEVELOP ACROSS THE AREA. HAVE LOW CONFIDENCE IN THE FORECAST THROUGH 18Z FRIDAY. AFTER THAT TIME...VFR CONDITIONS ARE EXPECTED TO RETURN TO ALL AREA TAF SITES. && .PREV DISCUSSION... /ISSUED 918 PM CDT THU JUL 31 2014/ ..UPDATE... DISCUSSION... CLEARING FROM THE NORTHWEST HAS SLOWED AND SOME REDEVELOPMENT OF LOW CLOUDS HAS BEGUN IN THE NORTHERN PORTION OF THE CWA. WITHIN ANY CLEAR REGIONS... PATCHY RADIATIONAL FOG WILL BE A POSSIBILITY OVERNIGHT. FURTHER SOUTH... PATCHES OF DRIZZLE WILL REMAIN POSSIBLE AS THE UPPER SYSTEM CONTINUES TO VACATE THE AREA. THE CURRENT FORECAST TAKES THIS ALL INTO ACCOUNT AND WILL NOT BE UPDATED AT THIS TIME. PREV DISCUSSION... /ISSUED 344 PM CDT THU JUL 31 2014/ DISCUSSION... LIGHT RAIN SHOWERS WITH AREAS OF LIGHT DRIZZLE REMAINED COMMON ACROSS MUCH OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS THIS AFTERNOON IN RESPONSE TO THE BACKSIDE OF AN UPPER LEVEL SHORTWAVE EXITING THE REGION. THESE CONDITIONS HAVE KEPT TEMPS IN THE 60S AND 70S TODAY OVER THE CWA. THE LIGHT DRIZZLE/RAIN SHOULD CONTINUE TO PUSH EASTWARD ACROSS THE CWA OVERNIGHT...WITH SKIES TRYING TO SCATTER OUT OVER PARTS OF NORTHEAST OKLAHOMA INTO FAR NORTHWEST ARKANSAS. IF THE CLOUD COVER CAN ERODE ENOUGH OVER THESE LOCATIONS...THEN PATCHY AREAS OF FOG WILL BE POSSIBLE LATE TONIGHT INTO FRIDAY MORNING. LOW TEMPS TONIGHT LOOK TO STAY IN THE 60S FOR MOST OF THE CWA...WITH SOME AREAS POSSIBLY IN THE UPPER 50S IF THE CLOUD COVER CAN ERODE ENOUGH. DURING THE DAY FRIDAY...A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS FAR SOUTHEAST OKLAHOMA INTO NORTHWEST ARKANSAS BEFORE THE BACKSIDE OF THE UPPER LEVEL TROF AXIS MOVES OFF TOWARD THE EAST COAST. IN THE WAKE OF THE EXITING TROF...SURFACE HIGH PRESSURE IS FORECAST TO SET UP OVER THE REGION FOR THE WEEKEND AND INTO THE FIRST PART OF NEXT WEEK. THIS WILL ALLOW FOR A TEMPERATURE WARMING TREND INTO NEXT WEEK. SOUTHERLY WINDS RETURN TO THE REGION FOR THE START OF NEXT WEEK WHICH WILL HELP TEMPS RETURN CLOSE TO THE SEASONAL AVERAGE FOR EARLY AUGUST. IN THE FAR EXTENDED FORECAST...MODEL SOLUTIONS HAVE BACKED OFF ON THE TIMING OF THE NEXT SHORTWAVE AND ASSOCIATED FRONTAL BOUNDARY APPROACHING THE REGION. 24-HRS AGO IT LOOKED LIKE THIS NEXT SYSTEM COULD BEGIN TO MOVE INTO THE REGION NEXT WEDNESDAY...NOW LATEST RUNS INDICATE THAT IT COULD BE THURSDAY INTO FRIDAY. EITHER WAY THERE STILL REMAINS A CHANCE FOR SHOWERS AND THUNDERSTORMS AND PERHAPS COOLER TEMPS FOR LATE NEXT WEEK. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...10
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 440 PM CDT THU JUL 31 2014 ARZ001-002-010-011-019-020-029-OKZ049-053>076-011000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 440 PM CDT THU JUL 31 2014 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. POOR VISIBILITY. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... AREAS OF DRIZZLE WILL PERSIST ACROSS THE REGION THIS EVENING AND OVERNIGHT IN THE WAKE OF THE DEPARTING UPPER LEVEL SYSTEM. CLOUDS WILL TRY TO THIN OUT FROM THE NORTHWEST OVERNIGHT. THIS MAY CAUSE PATCHY AREAS OF RADIATIONAL FOG TO OCCUR AFTER MIDNIGHT. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY...THUNDERSTORM POTENTIAL...DENSE FOG POTENTIAL. SATURDAY THROUGH WEDNESDAY...NO HAZARDS. EXTENDED DISCUSSION... ISOLATED SHOWERS AND THUNDERSTORMS MAY DEVELOP ACROSS PORTIONS OF SOUTHEAST OKLAHOMA AND WESTERN ARKANSAS FRIDAY...ALTHOUGH MOST AREAS WILL REMAIN DRY. DRIER AND WARMER WEATHER WILL PREVAIL OVER THE WEEKEND AND INTO THE EARLY PART OF NEXT WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
The national radar mosaic for the moment the first event began.
10 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2014Every state in 2014This day in weather historyWarnings in Oklahoma, August 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 538345, 538348, 538349, 538350, 538352, 538353, 538354, 538356, 538357, 538358.